MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 10005877
Medical Device Problem Codes Fluid/Blood Leak (1250); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.Section e1: reporter address line 1: (b)(6).
 
Event or Problem Description
It was reported that during implant the mini apical cuff was used and while anchoring the heartmate 3 pump to the ring, a double click was heard and no yellow bars in the purple metal part showed.There was bleeding between the pump and the cuff.The pump was taken off the cuff and the apical cuff holder was used to test hemostasia in the ring.Any point of blood was observed during the test so the mini apical cuff was well attached.When the pump was anchored to the cuff it started to bleed again.The pump was started to see if any air was entering between the pump and the cuff.There was no air entering.Everything was disconnected and the pump was relocated.It was then noticed that while pressing the pump to the cuff there was no bleeding but when the pump was free in the chest the bleeding restarted.The pump was taken off the cuff again and tried with the apical cuff from the heartmate 3 kit.When the apical cuff was anchored it was discovered that the cuff could move without restriction, so it was concluded that the problem was anchoring the pump to the cuff and backup heartmate 3 kit was opened.No bleeding occurred on the new pump.Reference regulatory report mfr # 2916596-2024-01653.
 
Additional Manufacturer Narrative
Section d4: catalog number corrected section d5: operator of device corrected manufacturer¿s investigation conclusion: the specific cause of the reported bleeding and ease of pump rotation could not be confirmed through this evaluation.The issue reportedly resolved when the backup pump was implanted.The mini apical cuff remains in use.(b)(6) was evaluated under mfr # 2916596-2024-01653 and addresses the reported blood leak from the pump-cuff connection.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.Heartmate 3 mini apical cuff kit instructions for use (ifu), rev.E, is currently available.The section entitled ¿surgical procedures¿ explains how to prepare the mini apical cuff and the apical cuff holder for use.Section ¿directions for use¿ explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.The heartmate 3 left ventricular assist system (lvas) ifu rev.G, is currently available.No specific device-related issues or adverse events were reported; however, the heartmate 3 lvas ifu provides a list of adverse events that may be associated with the use of the heartmate 3 left ventricular assist system in section 1, ¿introduction¿.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18925058
Report Number2916596-2024-01654
Device Sequence Number4540454
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number10014245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight79 KG